Alert archive / Maine / High Wind Warnings in 2006

High Wind Warning 5, NWS Caribou, ME

October 11, 2006Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Oct 11, 2006, 3:35 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 12, 2006, 2:00 AM EDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 11, 2006, 3:35 PM EDT (19:35 UTC)
In effect from
Oct 12, 2006, 2:00 AM EDT
Expired
Oct 12, 2006, 11:54 AM EDT
In force
10 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 5:35 AM EDTNON-TSTM WND DMGBlue Hill, METREES AND POWER LINES BLOWN DOWN. NEARBY ANEMOMETER REPORTED 51 MPH WIND GUST.
Oct 12, 5:40 AM EDTNON-TSTM WND DMGEllsworth, METREES AND POWER LINES DOWN.
Oct 12, 5:45 AM EDTNON-TSTM WND DMGEllsworth, METREES AND POWER LINES DOWN IN TOWN.
Oct 12, 6:30 AM EDTNON-TSTM WND GST 58Cutler, MEMEASURED GUST FROM OBSERVATION STATION.
Oct 12, 6:30 AM EDTNON-TSTM WND DMG1 W Bar Harbor, METREES AND POWER LINES BLOWN DOWN ON THE WEST SIDE OF TOWN. IN TOWN REPORT OF 44 MPH WIND GUST.
Oct 12, 6:30 AM EDTNON-TSTM WND DMGHancock, MEMANY TREES DOWN IN THE TOWN. POWER OUTAGES.
Oct 12, 8:00 AM EDTNON-TSTM WND DMGEllsworth, METREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 111935
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
335 PM EDT WED OCT 11 2006

...STRONG WINDS ARE POSSIBLE ALONG THE COAST LATE TONIGHT INTO   
   THURSDAY MORNING...

.THE COMBINATION OF STRONG LOW PRESSURE SYSTEM MOVING THROUGH
CENTRAL CANADA AND HIGH PRESSURE ANCHORED OVER NORTHEASTERN
CANADA WILL PRODUCE A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO
STRONG SOUTHEASTERLY WINDS DEVELOPING LATE TONIGHT INTO THURSDAY
MORNING ALONG COASTAL HANCOCK AND WASHINGTON COUNTY.

MEZ029-030-120315-
/O.UPG.KCAR.HW.A.0004.061012T0500Z-061012T1500Z/
/O.NEW.KCAR.HW.W.0005.061012T0600Z-061012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
335 PM EDT WED OCT 11 2006

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 12 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EDT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH WITH
GUSTS UP TO 60 MPH LATER TONIGHT AND CONTINUE INTO THURSDAY
MORNING. THE STRONGEST WINDS WILL BE FELT RIGHT ALONG THE
IMMEDIATE COAST AND THE OUTER ISLANDS. 

THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND
POWER LINES LEADING TO POWER OUTAGES.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE
POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.

$$

HEWITT
4 follow-up statements
000 
WWUS71 KCAR 120130
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
930 PM EDT WED OCT 11 2006

...STRONG WINDS TO AFFECT THE DOWNEAST COAST OVERNIGHT THROUGH
   THURSDAY MORNING...

.THE COMBINATION OF STRONG LOW PRESSURE MOVING THROUGH CENTRAL
CANADA AND HIGH PRESSURE ANCHORED OVER THE CANADIAN MARITIMES WILL
RESULT IN A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO STRONG
SOUTHEASTERLY WINDS ALONG COASTAL HANCOCK AND WASHINGTON COUNTIES
OVERNIGHT THROUGH THURSDAY MORNING.

MEZ029-030-120930-
/O.CON.KCAR.HW.W.0005.061012T0600Z-061012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
930 PM EDT WED OCT 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 12 PM EDT
THURSDAY...

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 60
MPH OVERNIGHT THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL
BE FELT RIGHT ALONG THE IMMEDIATE COAST AND THE OUTER ISLANDS.

THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND POWER
LINES LEADING TO POWER OUTAGES.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE
POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.

$$

FITZSIMMONS
000 
WWUS71 KCAR 120734
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
334 AM EDT THU OCT 12 2006

...STRONG WINDS TO AFFECT THE DOWNEAST COAST THROUGH THIS
MORNING...

.THE COMBINATION OF STRONG LOW PRESSURE MOVING THROUGH CENTRAL
CANADA AND HIGH PRESSURE ANCHORED OVER THE CANADIAN MARITIMES
WILL RESULT IN A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO
STRONG SOUTHEASTERLY WINDS ALONG COASTAL HANCOCK AND WASHINGTON
COUNTIES THROUGH THIS MORNING.

MEZ029-030-121600-
/O.CON.KCAR.HW.W.0005.000000T0000Z-061012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
334 AM EDT THU OCT 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

LOOK FOR SOUTHEAST WINDS TO GUST UP TO 60 MPH THIS MORNING...
ESPECIALLY ALONG THE IMMEDIATE COAST AND EXPOSED HIGHER TERRAIN.
THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND
POWER LINES LEADING TO POWER OUTAGES.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE
POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.

$$

VJN
000
WWUS71 KCAR 121200
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
800 AM EDT THU OCT 12 2006

...STRONG WINDS TO AFFECT THE DOWNEAST COAST THROUGH THIS
   MORNING...

.THE COMBINATION OF STRONG LOW PRESSURE MOVING THROUGH CENTRAL
CANADA AND HIGH PRESSURE ANCHORED OVER THE CANADIAN MARITIMES
WILL RESULT IN A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO
STRONG SOUTHEASTERLY WINDS ACROSS INTERIOR DOWNEAST AND THE
COASTAL REGIONS.

MEZ029-030-121600-
/O.CON.KCAR.HW.W.0005.000000T0000Z-061012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
800 AM EDT THU OCT 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

LOOK FOR SOUTHEAST WINDS TO GUST UP TO 60 MPH THIS MORNING...
ESPECIALLY ALONG THE IMMEDIATE COAST AND EXPOSED HIGHER TERRAIN.
THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND
POWER LINES LEADING TO POWER OUTAGES.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU
ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME
CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS
SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE
POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.

$$

MEZ015>017-032-121600-
/O.NEW.KCAR.WI.Y.0012.061012T1200Z-061012T1600Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...DANFORTH...VANCEBORO...TOPSFIELD
800 AM EDT THU OCT 12 2006

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE THROUGH THE MORNING HOURS. THE WINDS WILL DIMINISH LATER
THIS MORNING AS A WARM FRONT LIFTS NORTH OF THE AREA. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

HEWITT
000 
WWUS71 KCAR 121554
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1154 AM EDT THU OCT 12 2006

MEZ029-030-121700-
/O.CAN.KCAR.HW.W.0005.000000T0000Z-061012T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1154 AM EDT THU OCT 12 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING.

WINDS HAVE DECREASED TO SPEEDS OF 15 TO 25 MPH. SOME GUSTS TO 40
MPH CAN BE EXPECTED INTO EARLY AFTERNOON.

$$

MEZ015>017-032-121700-
/O.CAN.KCAR.WI.Y.0012.000000T0000Z-061012T1600Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...DANFORTH...VANCEBORO...TOPSFIELD
1154 AM EDT THU OCT 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO SPEEDS OF 10 TO 20 MPH. 

$$

HEWITT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Oct 11, 3:22 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 11, 3:22 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
322 PM EDT WED OCT 11 2006

.SYNOPSIS...A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT WITH
A WAVE LOW PRESSURE DEVELOPING ON THE FRONT AND MOVING THROUGH THE
STATE ON THURSDAY. THE COLD FRONT WILL MOVE THROUGH THE STATE
THURSDAY NIGHT. AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE STATE
ON FRIDAY.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MAJOR CONCERNS IN THE SHORT TERM ARE STG WINDS ON THE COAST &
POTENTIAL FOR HVY RAFL. DECIDED TO GO W/HIGH WIND WARNING FOR
COASTAL ZONES 29-30 LATE TONIGHT INTO THURSDAY MORNING.

FOR TONIGHT INTO THURSDAY...GFS & THE NAM-WRF CLOSE W/BRINGING
BULK OF QPF INTO EASTERN MAINE ESP DOWNEAST & THE COAST & STG WINDS
ACROSS EASTERN AREAS. SOME TIMING DIFFERENCES ARE NOTED BY A FEW HRS
W/THE GFS BEING FASTER IN BRINGING QPF & STGR WINDS IN. LATEST
RADAR MOSAIC SHOWED BULK OF RAFL STILL BACK ACROSS WRN & NRN NYS
DOWN INTO NJ. GOOD ALIGNMENT PER BUFKIT PROFILES W/SE WIND INCG UP
THRU 7K FT & VEERING MORE SLY THRU 10 KT FT. WARM NOSE PUNCHING
IN ALONG W/50-60KT JET. THERE IS THE STABILITY FACTOR TO DEAL
WITH. HOWEVER...HVY RAFL COULD ALLOW THOSE WINDS TO GET FLUSHED
DOWN TO THE SFC ESP RIGHT ALONG THE COAST. COULD SEE GUSTS HIT 60
MPH ON COAST ESP THE OUTER ISLANDS. WINDS WILL TAILOR OFF AS ONE
TRAVELS FURTHER INLAND W/THE HELP OF TERRAIN BLOCKING THE SE WINDS
& STABLE AIRMASS. USED THE HPC QPF GRIDS & MADE ADJUSTMENTS IN
AREAL COVERAGE WITH SLUG OF HVY RAFL AFTER MIDNIGHT ACROSS
INTERIOR DOWNEAST AREAS. DECIDED ON 1.5+ INCHES BY THURSDAY
EVENING ACROSS CENTRAL AND DOWNEAST AREAS W/CLOSE TO 1.25 INCHES
IN PORTIONS OF NORTHERN MAINE S OF CAR & PQI.

AXIS OF HVY RAFL WILL NE THURSDAY MORNING AS FRONTAL BOUNDARY &
WEAK LOW PRES WAVE MOVE ON THROUGH. STEADY RAFL WILL TAPER OFF TO
SHOWERS AS WINDS SHIFT TO MORE SSW IN THE AFTERNOON. PREFERRED THE
MAV MOS FOR MAX TEMPS W/AN ADJUSTMENT ON THE LOWER END.

THINGS BEGIN TO DRY OUT THURSDAY NIGHT AS SYSTEM PULLS WELL INTO
THE CANADIAN MARITIMES. WILL HAVE DEAL W/ALOT OF CLOUDS AS UPPER
TROF REMAINS WELL W OF THE CWA. PULLED BACK ON COLDER AIR ARRIVING
INTO CWA BY 6 HRS OR SO. THEREFORE...THURSDAY NIGHT MINS WERE
ADJUSTED UPWARD AS WELL AS THE DWPTS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FAIRLY QUIET WEATHER PATTERN SHAPING UP FOR FRIDAY THROUGH SUNDAY
TIME FRAME. WEAK SURFACE RIDGE WILL BUILD ACROSS THE REGION DURING
FRIDAY. BOTH THE GFS AND NAM WRF DO SHOW A WEAK WAVE MOVING
NORTHEAST ALONG THE FRONT OFF THE COAST. THE NAM WRF WAS FURTHUR
WEST WITH THIS FEATURE COMPARED TO THE GFS. LEANED WITH THE GFS
SOLUTION AND KEPT THINGS DRY FRIDAY AND FRIDAY NIGHT.

SATURDAY AND SUNDAY THE FORECAST AREA WILL BE UNDER THE INFLUENCE
OF THE UPPER LEVEL VORTEX ACROSS CENTRAL CANADA. THIS WILL KEEP A
RELATIVELY DRY W TO SW FLOW ACROSS THE FORECAST AREA THROUGH THE
WEEKEND. HOWEVER WEAK SPOKES OF ENERGY ROTATING THRU THIS FLOW
FROM TIME TO TIME COULD RESULT IN A FEW DAYTIME SPRINKLES OR
NIGHTTIME FLURRIES BUT INDICATED ONLYSLIGHTT CHANCE IN THE GRIDS.

THE NEXT SHORT WAVE WILL APPROACH EARLY NEXT WEEK WITH A CHANCE
FOR SHOWERS MONDAY NIGHT AND INTO WEDNESDAY.

&&

.AVIATION...
STARTED OUT W/MVFR CIGS ACROSS KBG TO KBHB LATE THIS AFTERNOON
INTO THE EVENING & THEN WENT FOR IFR BY 04Z AS RAFL MOVES INTO
THE AREA. FURTHER N...STARTED THINGS OUT IN THE VFR CATEGORY &
THEN LOWERED CIGS DOWN TO MVFR BY 05Z. WENT W/IFR CONDITIONS
EVERYWHERE AFT 07Z RIGHT INTO THURSDAY MORNING TIL 16Z.

&&

.MARINE...
KEPT GLW IN PLACE. WINDS 15-20 ATTM. SEAS HAVE COME UP TO 5 FT &
WILL CONTINUE TO INC W/INCG SELY WINDS. ADDED GUSTS TO 45 KT LATE
TONIGHT INTO EARLY THU W/THAT TIGHT PRES GRADIENT. BROUGHT WINDS
DOWN THURSDAY AFTERNOON AS WINDS GO MORE SSWY & WILL DEC DOWN TO
SCA LEVELS. NAM-WRF12 WINDS WERE USED INTO THU MORNING & THEN WENT
W/THE GFS W/ADJUSTMENTS THU NIGHT TO TAILOR THEM DOWN A BIT. PREV
WAVE HEIGHT GRIDS WERE USED W/ADJUSTMENTS UPWARD TONIGHT INTO
EARLY THU DUE STG SE WINDS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ029-030 FROM 2 AM THURSDAY TO NOON
     THURSDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 3 AM THURSDAY TO 6 PM THURSDAY.
&&

SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...DUDA
AVIATION...HEWITT
Hazardous weather outlook, Oct 11, 1:20 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
120 PM EDT WED OCT 11 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-121100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
120 PM EDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR COASTAL HANCOCK AND WASHINGTON
COUNTIES LATE TONIGHT INTO THURSDAY MORNING. WINDS WILL INCREASE
FROM THE SOUTHEAST LATE TONIGHT. THESE WINDS COULD POSSIBLY REACH
SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ALONG THE COAST.

OVER THE COASTAL WATERS...A GALE WARNING REMAINS IN EFFECT TONIGHT
INTO THURSDAY FOR SOUTHEAST WINDS OF 30 TO 35 KNOTS WITH GUSTS NEAR
40 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALES ARE EXPECTED TO CONTINUE OVER THE COASTAL WATERS THROUGH THE
MORNING WITH THE POTENTIAL FOR VERY STRONG WINDS RIGHT ALONG THE
COAST. WINDS SHOULD DIMINISH BEHIND THE WARM FRONT THURSDAY
AFTERNOON ACROSS THE COASTAL WATERS AND DOWNEAST MAINE. IN THE
MEANTIME...SIGNIFICANT RAINFALL...REACHING UP TO ONE AND ONE HALF
INCHES IN SOME AREAS...WILL OCCUR ACROSS ALL OF THE REGION
THURSDAY INTO THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER WIND AND RAIN REPORTS MAY BE NEEDED ON THURSDAY.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 10:20 AM EDTHigh Wind WatchCARHancock, Washington5 hr

Nearby

High Wind Warnings in Maine, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.